MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 40MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 40MM; SCREW, FIXATION, BONE
Catalog Number 2030-6540-1
Medical Device Problem Codes Component Missing (2306); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding a packaging issue involving a bone screw was reported.The event was confirmed.Device evaluation and results: the device and its packaging were not returned.However, an image was provided showing the packaging box with a torn opening flap and an ifu, without the blister pack and the implant.No medical records were received for review with a clinical consultant.No adverse consequences to the patient were noted.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.The reported event was found to be a nonconformance.The potential root cause is more of a human error as the part and blister assembly are required to be visually inspected during the contents to box and sealing operation.This is an isolated occurrence.Not returned.
 
Event or Problem Description
It was reported that the torx cancellous bone screw box was opened and found to contain no blister pack nor was there a screw.The container had the original plastic wrap on it.

Brand Name
6.5 CANCELLOUS BONE SCREW 40MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7278408
Report Number0002249697-2018-00471
Device Sequence Number14015418
Product Code HWC
UDI-Device Identifier07613327037029
UDI-Public07613327037029
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number2030-6540-1
Device Lot NumberTV6Y30
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;